Jump to content

helsam: Sertraline free for nearly 2 years - will my emotions ever fully return?


helsam

Recommended Posts

Hi all,

 

I am a new member and would welcome any feedback from anyone who has used Sertraline, and experienced lack of emotions.

 

I have taken a number of anti-depressants, spanning 2 years. The last one I used was Sertraline, after being taken off Citalopram. I have been Sertraline free for almost 2 years now and am functioning well in life...except for blunt emotions.

 

This is my story....

 

Before depression, I was an emotional person...I could get excited, cry at sad things; I enjoyed physical affection from my children. All of this changed whilst on Sertraline. I became emotionally numb and still am, to an extent.

 

 I lost excessive amounts of weight whilst on Sertraline and was bordering anorexia. I was weak, felt numb and was not functioning on a daily basis. I had bills piling up, unopened, and couldn't be bothered to look at them. I just didn't care about life at all. I went about my daily routines in a daze; taking kids to school, feeding them, but offering them little else. After being off work for 3 months, the option for redundancy arose, so I took it (as work was the root of my depression).

 

One day I spotted a letter from my mortgage company and decided to open it...it was a repossession notice. This gave me the jolt I needed to get out of the rut I was in. I rang my parents and broke down...I was at rock bottom.  

 

My parents hadn't realised how thin and weak I was...I had hid it from them. They sat me down and we started opening all of my post. It was a nightmare...I was in so much debt. I started ringing all of my debts and set up payment plans. Luckily, they were all very helpful...even my mortgage company. 

 

My doctor helped me to reduce my dosage of Sertraline and set up some counselling sessions. I started to look at becoming self employed and threw myself into preparing a Business Plan, doing research, etc. I finally had a goal.

 

I suffered bad withdrawal symptoms; palpitations; insomnia; really bad 'brain zaps'. These lasted about 2 months.

 

It has now been almost 2 years since I took the last Sertraline tablet. I am almost back to my normal self. I have a successful cleaning business and I managed not to lose my house. BUT I still struggle to have 'normal' emotions. I can watch animal programs and cry at distressing scenes (I love animals); I can watch a sad film and get emotional. Yet I cannot cry about real events in my own life. The 3 funerals I've attended in the past year have not touched me at all. Then my mom was diagnosed with terminal cancer last September and still I haven't cried (thankfully she is in remission at present)...the 'normal' me would have been devastated and an emotional wreck.

 

I just want to know whether other Sertraline users have been left with blunt emotions and if there is hope for me to get them back...

Link to comment
  • Moderator Emeritus

Welcome halsam,

Thank you for sharing your story. I'm sorry for what you have been through, but its great that you managed to get your life together and have almost fully healed after being drug free for 2 years.

 

I'm wondering, how did you taper off the Sertraline?

 

I'm actually still in protracted withdrawal, so don't have any personal experience of complete healing yet, I'm still quite sick, but I've heard that emotional blunting can be one of the last symptoms to go, it does get better eventually though. You may find some discussion of it in this topic:

 

Anhedonia, apathy, demotivation - Surviving Antidepressants

 

Others may be along to share some of their own experiences, but what we often find is that when people fully recover they don't come back to post about it because they are busy enjoying their lives.  You may find some examples here though:

 

Success stories: Recovery from withdrawal

 

It would be great if you would put your drug and withdrawal history in your signature. Doing this helps people understand your context, it appears below each of your posts. Here are instructions for how to do it:

 

http://survivinganti...your-signature/

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
  • Mentor

Welcome, if you could fill out your signature with what drugs you have been on previously, would be great.

 

I am presently on seroquol, after getting off a cocktail of these horrible drugs  (I did lose my house, so so, so glad you kept yours)  and damn I owned it   

 

Welcome...   

1992 Dothiepin 375mg 8 weeks, exhaustion/depression.  Serotonin syndrome, oh yes!  seizures . Fell pregnant, 3rd baby, Nitrous Oxide, 3 weeks mental hospital pp psychosis. zoloft tegretol.

Feb 1996 ct tegretol, tapered Zoloft 8 weeks. as (unexpectedly)  pregnant. Steven died after 3 days.(Zolft HLHS baby).  98 had run in with Paxil, 2 tablets, 3 weeks taper, survived.
2005..menopause? exhausted again. Zyprexa, mad in three days, fallout....  Seroquel, Effexor, tegretol,   and 8 years of self destruction. Failed taper.
Damn 1/4 valium... nuts again! .fallout, zoloft 100mg  seroquol 400mg mirtazapine 45 mg  tegretol 400mg.  Mid 14 3 month taper. Nov 14 CRASH.
Mid 15 ....   75mg  seroquel,  3 x 1800mg SJW  2 week window end of December followed by 6 week wave
5/2 68mg seroquel, 2.5 x 1800mg SJW::::20/2 61mg seroquel, 2.5 x  SJW::: 26/2 54mg seroquel, 2 x SJW::::21/3 43mg seroquel, 1 x 2700SJW :::: 23/4 36mg seroquel 1 x 1800 SJW
15/5 33mg seroquel, 1 x SJW::::   28/5 30mg seroquel, 1 x SJW::::;  18/6 25mg seroquel 1/2 SJW::::, 11/7 21mg seroquel 1/2 SJW::, 26/7 18mg seroquel 1/2 SJW:::, 9/8 12mg seroquel :::, 16/8 6mg seroquel ;;;;, 12/9 0 jump.

23/9  3mg.....,  27/9 0mg.  Reinstated, 6mg, then 12mg.............  LIGHTBULB MOMENT,  I have  MTHFR 2x mutations.  CFS and issues with MOULD in my home. So I left home, and working 150km away during week, loving it.

Oh was hard, panic attacks first week, gone now, along with the mould issues.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy